| Model Number |
PM20005 |
| Medical Device Problem Code |
Peeled/Delaminated (1454)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
Event or Problem Description
The customer reported that the cardiac nurse practitioner observed the gel coming away from the defib pad with the section that is peeled off.This incident occurred the week prior on (b)(6) 2022.
Additional Manufacturer Narrative
A review of the device history record (dhr) was not performed during this investigation as a viable lot number was not received with the complaint.All dhrs are reviewed and approved by quality prior to release of product.With no lot number, a date of manufacture could not be determined.There were no samples received with this complaint therefore an examination of the reported issue could not be made.Per the complaint report no samples are expected.Gel delamination occurs when the gel-to-release liner bond strength is greater than the cohesive strength of the gel or greater than the gel-to-substrate bond strength.The difference in bond strength can cause the gel to peel from the substrate and/or tear.Delamination is categorized as follows: an aesthetic delamination failure is characterized by a permanent separation of the hydrogel from the substrate, exposing the underlying carbon vinyl with little (i.E., area less than 1/8-inch x 1/8 inch) or no hydrogel remains on the release liner.Also, no silver/silver chloride ink is exposed.Aesthetic delamination failures will not significantly affect electrode function but may displease the clinician.Functional delamination is a permanent separation of the hydrogel from the substrate such that the silver/silver chloride ink remains exposed.Additionally, per our procedures there shall be no less than 55% hydrogel remaining on the adult electrode when the release liner is removed from the electrode.There shall be no less than 78% hydrogel remaining on the adult electrode, when the area of separation includes the area of underlying conductive mat.With loss of the hydrogel no more than the percentages as defined above the electrodes retain functionally essential performance; however, the reduction in the hydrogel area with the silver/silver chloride ink being exposed may cause an increase in current density across the remaining gel area.This increases the potential for skin irritation and burns.The results of the manufacturing facility investigation were unable to confirm any potential root causes associated with the manufacture of product which would have contributed to the reported condition.No corrective or preventative actions are necessary at this time.We will continue to trend this issue for future occurrences as part of the complaint review.